Drought, Caddo
- When
- August 25, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Caddo forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.580, -93.882 (the zone’s center; the record gives no point)
flash drought conditions developed across portions of Northwest Louisiana during late August and continued through the end of the month. |These parishes were classified at being under D2 - Severe Drought conditions.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Despite a very wet spring...flash drought conditions developed across portions of Northwest Louisiana during late August and continued through the end of the month. |These parishes were classified at being under D2 - Severe Drought conditions.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 24, 11:03 PM CST, 57 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 1203 AM CDT TUE AUG 25 2015 .AVIATION... VFR CONDITIONS SHOULD CONTINUE THROUGH THE 25/06Z TAF PERIOD. THE WIDELY SCT CONVECTION HAS DIMINISHED THIS EVENING...ALTHOUGH A WEAK COOL FRONT STILL LINGERS FROM JUST S OF THE RED RIVER OF N AND NE TX INTO NW AND NCNTRL LA AS OF 04Z. BANDS OF 5-7KFT CIGS HAVE DEVELOPED NEAR/JUST BEHIND THE INITIAL FRONTAL SFC OVER SE OK/SW AR...AND SHOULD GRADUALLY SPREAD SSE INTO NE TX/NRN LA OVERNIGHT...AS THE FRONT ITSELF DRIFTS SLOWLY TO THE SW. ISOLATED CONVECTION MAY REDEVELOP LATE OVER N AND NE TX JUST SSW OF THE FRONT...AND COULD AFFECT THE NE TX TERMINALS THROUGH LATE MORNING AS AN ATTENDENT SHORTWAVE DROPS SE ACROSS THE REGION ATOP THE FRONT. THE AIR MASS REMAINS WORKED OVER FROM THE PREVIOUS CONVECTION...ALTHOUGH INSTABILITY WILL PERSIST OVERNIGHT SUCH THAT THIS POTENTIAL CAN NOT BE RULED OUT. HOWEVER...LOW CONFIDENCE PRECLUDES MENTION IN THE NE TX TERMINALS ATTM. THE CU CIGS SHOULD GRADUALLY SHIFT FROM NNE TO SSW THROUGH THE AFTERNOON TUESDAY...WITH THE SKY CLEARING OVER SW AR/NE LA DURING THE AFTERNOON. ISOLATED/WIDELY SCT CONVECTION SHOULD REDEVELOP DURING THE AFTERNOON OVER ECNTRL TX...AND COULD AFFECT THE LFK TERMINAL BY MID-AFTERNOON BEFORE SHIFTING S INTO SE TX. HAVE INCLUDED VCTS MENTION FOR LFK ONLY...WITH A FEW CU LINGERING OVER LOWER E TX /S OF I-20/ BY THE END OF THE TAF PERIOD. LT/VRB OR LIGHT NE WINDS TONIGHT WILL BECOME NNE 5-10KTS AFTER 15Z WITH THE PASSAGE OF THE FRONT. /15/ && .PREV DISCUSSION... /ISSUED 835 PM CDT MON AUG 24 2015/ DISCUSSION... COOL FRONT BACKDOORING ACROSS SW AR/SE OK...AND MOST OF NORTHERN LA. HAVE REMOVED POPS OVERNIGHT...AND ALSO DURG THE DAY TUESDAY... TO THE NORTH AND EAST OF THE CURRENT LEADING EDGE OF THIS DRIER AIRMASS. LEFT IN 30 POPS OVER PORTIONS OF LOWER EAST TX LAKES WHERE CURRENT STG TSTMS JUST BEGINNING TO DIMINISH. POST FRONTAL STRATOCU MOVG SOUTH ACROSS AR...WILL KEEP SKIES FROM BECMG SKC OVERNIGHT. /VII/ && .PRELIMINARY POINT TEMPS/POPS... SHV 72 90 65 92 / 10 10 10 10 MLU 67 89 63 89 / 10 10 10 10 DEQ 66 87 60 91 / 10 10 10 10 TXK 68 87 61 90 / 10 10 10 10 ELD 65 87 60 88 / 10 10 10 10 TYR 75 91 68 92 / 20 20 10 10 GGG 73 90 65 91 / 20 20 10 10 LFK 75 93 68 92 / 30 20 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1204 PM CDT MON AUG 24 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-251715- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1204 PM CDT MON AUG 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN ARKANSAS...FOR NORTHERN LOUISIANA...FOR EASTERN TEXAS AND SOUTHEAST OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AS A COLD FRONT EASES INTO THE FOUR STATE AREA ON NORTHEASTERLY WINDS. NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. HOWEVER...ISOLATED STRONG STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS EASTERN TEXAS...ALONG AND SOUTH OF I-20 AND IN LOUISIANA GENERALLY ALONG AND WEST OF I-49...EARLY TUESDAY AS THE COLD FRONT CONTINUES SOUTHWESTWARD. THIS WILL END OUR RAIN CHANCES THROUGH THE WEEKEND. NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 24
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
715 PM CDT MON AUG 24 2015
TXZ166-167-250100-
SAN AUGUSTINE TX-SABINE TX-
715 PM CDT MON AUG 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR SABINE AND EASTERN SAN AUGUSTINE
COUNTIES UNTIL 800 PM CDT...
AT 714 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PATROON...OR 21 MILES SOUTHEAST OF CENTER...MOVING SOUTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MILAM...HEMPHILL...PINELAND...ROSEVINE...YELLOWPINE...SEXTON...
BRONSON...FAIRMOUNT AND MCELROY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR TOLEDO BEND LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3114 9405 3126 9403 3131 9405 3136 9402
3148 9408 3158 9405 3159 9402 3161 9390
3159 9384 3153 9378 3152 9374 3149 9373
3148 9375 3147 9375 3145 9372 3134 9367
3131 9369 3128 9365 3118 9361
TIME...MOT...LOC 0014Z 356DEG 13KT 3160 9391
VIIThe national radar mosaic for the moment the first event began.
9 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2015Every state in 2015This day in weather historyWarnings in Louisiana, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 595558, 595559, 595560, 595561, 595562, 595563, 595564, 595565, 595566.